← Return to Protracted Benzo withdrawal

Discussion
aarniek (@aarniek)

Protracted Benzo withdrawal

Depression & Anxiety | Last Active: Jun 14 9:24am | Replies (323)

Comment receiving replies
@tim1950

Like many here the story is long, my wife started taking some of my sons Lorazepam (Ativan) to help her sleep about 6 months ago. She did this without telling me or her Dr. In time I noticed her acting sometimes like she was drunk and asked and she said it was just her sleeping meds. She also takes Trazadone (450 mg) to help her sleep which she has taken for years. Since being on the Lorazepam she has lost about 45 lbs. doesn't care to eat, do anything, shop, and many more things. She just is barely functioning. She has known for sometime something was wrong and she has seen her Dr. who has made some med changes but hasn't had any luck getting to see a psychiatrist. Last week a friend talked to me about the Lorazepam, saying it can be bad stuff and getting off can be hell. I looked into it and found info and discussed with my wife and she realized that this is probably been what was bothering her. Monday we will try to get ahold of her Dr. and see what we can do but here is the parts I know. She started say 6 months ago, she usually took 2 – 3 mg in the evening to help her sleep and at times she said for anxiety there was no real pattern to it. She said at times she may have taken up to 6 mg but would say probably averaged 2 lately. Prior to me finding this info she had started about 4 days ago she decided to go down to 1 mg so it has been rough but that is where we are at. She is very down on herself for getting into this but doesn't know where to go from here. A little background, our son has this med because he is severely handicapped and this was to help anxiety with breathing problems. Any Help is appreciated and best of luck to all. Tim

Jump to this post


Replies to "Like many here the story is long, my wife started taking some of my sons Lorazepam..."

Hi Tim @tim1950 and Welcome to Connect. Ativan can be a very tricky medication to become involved with, especially without a doctor's guidance. I am sorry you both are having to deal with this. I was placed on this medication at one point and didn't make it past a few weeks because of the side effects with my other medications.

You will see that I paired your post with a long standing discussion with over 25 pages of members discussing benzo withdrawal and all the trouble they have had with it. I want you to be able to connect with the other members on here so that you can find some help for your wife even if you just find someone who has been through something similar.

Can you tell me, is she ready to cut it out completely? Is it something that your son can stop taking so that you can get it out of your house?